Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


chemotherapy/fatigue
Nov 13, 2000

Doctor,I constantly fatigue due weekly chemotherapy for a high grade lymphoma.I was transfused 2 units for H&H 8/26 in October,now my H&H 11/31; after my last dose of Methatrexate I didn't have the energy to get out of bed for days.The other chemotherapy drugs are Adriamycin,vincristine cyclophosphamide,and bleomycin.My VL <40,CD4 234; my HIV meds are Sustiva,Viramune,Epivir and Ziagen.My question is would Procrit help with the anemia and related fatigue. Thank you.

Response from Dr. Frascino

Hello,

Excellent question. I've written often in this forum about PROCRIT'S efficacy in treating HIV-related anemia but have not had the opportunity to comment about the use of PROCRIT for cancer chemotherapy induced anemia. As it turns out PROCRIT is remarkably effective in this situation as well. There have been a number of large clinical trials demonstrating that in cancer chemotherapy related anemia PROCRIT significantly raises and sustains hemoglobin levels, decreases the need for transfusions, improves energy levels, and quality of life. Presently we are recommending a once per week starting dose of 40,000 units. Additional good news about PROCRIT is that it has a remarkable safety profile and no problems with drug interactions. Having to tolerate therapy for HIV and lymphoma can be challenging. PROCRIT can definitely help. Talk to your oncologist about it and get started as soon as possible.

Best of luck and thanks for writing.

RJF


Previous
Very tired and lips turning white
Next
I seem to have bouts of recurrent parvo virus symptoms

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement